Alert archive / Kentucky / Wind Advisories in 2022
Wind Advisory 1, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 11, 2022, 11:29 AM EST for 16 counties in Kentucky. It took effect at Feb 11, 2022, 12:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2022, 11:29 AM EST (16:29 UTC)
- In effect from
- Feb 11, 2022, 12:00 PM EST
- Expired
- Feb 11, 2022, 8:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541 WWUS73 KJKL 111629 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1129 AM EST Fri Feb 11 2022 KYZ051-052-060-079-080-106-112300- /O.CAN.KJKL.LW.Y.0001.220211T1700Z-220211T2300Z/ /O.NEW.KJKL.WI.Y.0001.220211T1700Z-220211T2300Z/ Bath-Rowan-Menifee-Pulaski-Laurel-Morgan- Including the cities of Owingsville, Morehead, Frenchburg, Burnside, Somerset, London, and West Liberty 1129 AM EST Fri Feb 11 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...LAKE WIND ADVISORY HAS BEEN UPGRADED... * WHAT...Southwest winds 15 to 20 mph with gusts into the 40 to 45 mph range expected. * WHERE...Bath, Rowan, Menifee, Pulaski, Laurel and Morgan Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ044-050-058-059-068-069-104-108-111-114-112300- /O.NEW.KJKL.WI.Y.0001.220211T1700Z-220211T2300Z/ Fleming-Montgomery-Estill-Powell-Rockcastle-Jackson-Elliott-Wolfe- Lee-Owsley- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, Annville, Sandy Hook, Campton, Beattyville, and Booneville 1129 AM EST Fri Feb 11 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts into the 35 to 40 mph range expected. * WHERE...Fleming, Montgomery, Estill, Powell, Rockcastle, Jackson, Elliott, Wolfe, Lee and Owsley Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ083>085-112300- /O.CON.KJKL.LW.Y.0001.220211T1700Z-220211T2300Z/ Wayne-McCreary-Whitley- Including the cities of Monticello, Stearns, Whitley City, Corbin, and Williamsburg 1129 AM EST Fri Feb 11 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds of 15 to 20 mph with gusts of 35 mph to 40 mph expected. * WHERE...Wayne, McCreary, and Whitley. * WHEN...From noon today to 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ JP
3 follow-up statements
265 WWUS73 KJKL 111630 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1130 AM EST Fri Feb 11 2022 KYZ044-050>052-058>060-068-069-079-080-104-106-108-111-114-112300- /O.CON.KJKL.WI.Y.0001.220211T1700Z-220211T2300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Elliott-Morgan-Wolfe-Lee-Owsley- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Sandy Hook, West Liberty, Campton, Beattyville, and Booneville 1130 AM EST Fri Feb 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts into the 40 to 45 mph range expected. * WHERE...Portions of east central, south central and southeast Kentucky. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ083>085-112300- /O.CON.KJKL.LW.Y.0001.220211T1700Z-220211T2300Z/ Wayne-McCreary-Whitley- Including the cities of Monticello, Stearns, Whitley City, Corbin, and Williamsburg 1130 AM EST Fri Feb 11 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...McCreary, Whitley and Wayne Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ JP
969 WWUS73 KJKL 112255 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 555 PM EST Fri Feb 11 2022 KYZ044-050>052-058>060-068-069-079-080-104-106-108-111-114-120100- /O.EXT.KJKL.WI.Y.0001.000000T0000Z-220212T0100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Elliott-Morgan-Wolfe-Lee-Owsley- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Sandy Hook, West Liberty, Campton, Beattyville, and Booneville 555 PM EST Fri Feb 11 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts into the 40 to 45 mph range expected. * WHERE...Portions of east central, south central and southeast Kentucky. * WHEN...Until 8 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ083>085-120100- /O.EXT.KJKL.LW.Y.0001.000000T0000Z-220212T0100Z/ Wayne-McCreary-Whitley- Including the cities of Monticello, Stearns, Whitley City, Corbin, and Williamsburg 555 PM EST Fri Feb 11 2022 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...McCreary, Whitley and Wayne Counties. * WHEN...Until 8 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ JP/GREIF
074 WWUS73 KJKL 120110 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 810 PM EST Fri Feb 11 2022 KYZ044-050>052-058>060-068-069-079-080-104-106-108-111-114-120215- /O.EXP.KJKL.WI.Y.0001.000000T0000Z-220212T0100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Elliott-Morgan-Wolfe-Lee-Owsley- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Sandy Hook, West Liberty, Campton, Beattyville, and Booneville 810 PM EST Fri Feb 11 2022 ...WIND ADVISORY HAS EXPIRED... Winds are starting to settle down across the area, therefore the Wind Advisory has been allowed to expire. $$ KYZ083>085-120215- /O.EXP.KJKL.LW.Y.0001.000000T0000Z-220212T0100Z/ Wayne-McCreary-Whitley- Including the cities of Monticello, Stearns, Whitley City, Corbin, and Williamsburg 810 PM EST Fri Feb 11 2022 ...LAKE WIND ADVISORY HAS EXPIRED... Winds are starting to settle down across the area, therefore the Lake Wind Advisory has been allowed to expire. $$ GREIF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 11, 7:41 AM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Feb 11, 7:41 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 741 AM EST Fri Feb 11 2022 .SHORT TERM...(Today through Saturday) Issued at 652 AM EST FRI FEB 11 2022 The latest upper level map features a deep low spiraling across Hudson Bay, with troughing extended south through the Mississippi Valley. with ridging aligned across the eastern Pacific. At the surface, retreating high pressure is found across the southeastern CONUS, with deeper low pressure centered across the Great Lakes. A cold front is arced southwest from the low center through the Midwest and into the central/southern Plains, with a secondary arctic boundary positioned across the northern Plains and on into Canada. The models are in good agreement through the short term, with the central CONUS trough being reinforced by inbound short wave energy from south central Canada. This will allow a cold front to sweep southeast through the Ohio and Tennessee valleys early this weekend, bringing some rain shower activity to the region, along with eventually another shot of much colder air. Out ahead of the approaching cold front, breezy and unseasonably warm conditions will take place across eastern Kentucky today. Momentum transfer reveals a good 30 to 35 mph gust potential during peak mixing this afternoon. As such, have hoisted a Lake Wind Advisory, with a Special Weather Statement covering the rest of the counties. Temperatures will soar into the mid 60s, with guidance trending warmer and drier for today. As such, have used the 95th percentile of the NBM guidance for the highs, as well as 5th percentile or less for the dew points. The combination of the low relative humidity and strong winds will bring fire weather concerns. The winds will diminish closer to dusk, with a few showers encroaching on the Bluegrass. The rain showers will spread southeast tonight as the cold front pushes through the area. Lows tonight will range from the lower 30s northwest, to the upper 30s to around 40 southeast. Temperatures will likely fall off during the day on Saturday. Upslope flow will keep a small chance of light precipitation in place through the day; however, the lack of better upper level support precludes from going any higher with the PoPs. .LONG TERM...(Saturday night through Thursday) Issued at 245 AM EST FRI FEB 11 2022 The long-term period starts with post-frontal passage which will keep temperatures colder as CAA will be present. Lingering upslope snow showers will be possible in the eastern mountain through the day Sunday. Not much chances for an improvement in temperatures for Monday as another system is progged to move through the area. As this clipper dives southeast out of Canada, models have this system bringing slight PoP to the area early Monday morning. The relatively active beginning of the period will give way to dry, cool northwesterly flow transitioning to mild zonal flow through Wednesday night. Models are in agreement for a pattern change for Thursday as zonal flow transitions to southwesterly flow ahead of strong low coming out of Great Plains. Model consensus has this low bringing rain into the area early Thursday afternoon and continuing through the end of the period. With temperatures in the mid-60s, this is expected to be all rain before the cold front moves through early Friday morning and a transition to snow showers in the post- frontal colder air. Models are hinting at this being a very moisture laden system with QPF values relatively high. The GFS and ECMWF are pretty close with over an inch in QPF. Several ensemble members of the GFS and ECMWF are hinting at QPF values over 2 inches which is making this a system to watch the next few days. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) ISSUED AT 741 AM EST FRI FEB 11 2022 VFR conditions will hang on through late this evening, before an approaching cold front brings some rain showers and eventually MVFR ceilings from the northwest. Winds continue to be the main concern for aviation through today. A lingering nocturnal low level jet across the Ohio Valley, will maintain a threat of LLWS at the TAF sites through the mid-morning hours. South southwest surface winds will increase and becoming more southwesterly during the day. Sustained speeds of 10 to 20 kts, and gusts of 20 to 30 kts can be expected. The gusts will diminish by this evening, with winds veering more towards the west overnight, as the cold front approaches and eventually moves through the area. && .FIRE WEATHER... Issued at 652 AM EST FRI FEB 11 2022 Model guidance has trended drier and breezier for today. The models did not capture reality very well regarding minimum relative humidity upstream yesterday, and given the OHX local sounding from 00z Friday, drier air will be tapped this afternoon, with many locations likely dipping below 25 percent. Deep mixing looks to allow a small window of 15 mph 20 foot sustained winds, particularly in the broader valleys and ridgetop locations. Gusts of 25 to 35 mph will also occur this afternoon. 10 hour fuel stick moistures also dipped to near or below 8 percent in some locations yesterday, and given another day of drying, feel that more locations will bottom out near or below 8 percent for today. Consequently, have hoisted a Red Flag Warning for this afternoon. && .JKL WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 6 PM EST this evening for KYZ052-058>060-068-069-079-080-083>088-104-106>120. Lake Wind Advisory from noon today to 6 PM EST this evening for KYZ051-052-060-079-080-083>085-106. && SHORT TERM...GEOGERIAN LONG TERM...VORST AVIATION...GEOGERIAN FIRE WEATHER...GEOGERIAN
Hazardous weather outlook, Feb 11, 4:42 AM EST, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 442 AM EST Fri Feb 11 2022 KYZ052-060-079-080-083>085-106-121200- Rowan-Menifee-Pulaski-Laurel-Wayne-McCreary-Whitley-Morgan- Including the cities of Morehead, Frenchburg, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, and West Liberty 442 AM EST Fri Feb 11 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Sustained southwest winds will increase to 10 to 20 mph by this afternoon, with wind gusts of 30 to 35 mph at times coupled with low relative humidity values will create a higher risk of wildfires this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ058-059-068-069-086>088-104-107>120-121200- Estill-Powell-Rockcastle-Jackson-Knox-Bell-Harlan-Elliott-Johnson- Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie- Letcher-Martin-Pike- Including the cities of Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, Annville, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 442 AM EST Fri Feb 11 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Sustained southwest winds will increase to 10 to 20 mph by this afternoon, with wind gusts of 30 to 35 mph at times coupled with low relative humidity values will create a higher risk of wildfires this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ044-050-121200- Fleming-Montgomery- Including the cities of Flemingsburg, Camargo, Jeffersonville, and Mount Sterling 442 AM EST Fri Feb 11 2022 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Sustained southwest winds will increase to 10 to 20 mph by this afternoon, with wind gusts of around 35 mph at times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ051-121200- Bath- Including the city of Owingsville 442 AM EST Fri Feb 11 2022 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Sustained southwest winds will increase to 10 to 20 mph by this afternoon, with wind gusts of around 35 mph at times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GEOGERIAN/VORST
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:54 AM EST | Red Flag Warning | JKL | Bell, Breathitt, Clay, Elliott, Estill, Floyd and 24 more | 16 hr |
| Feb 11, 3:56 AM EST | Lake Wind Advisory | JKL | Bath, Laurel, McCreary, Menifee, Morgan, Pulaski and 3 more | 16 hr |
Nearby
Wind Advisories in Kentucky, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.